MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Catalog Number ULT8.5-8.5-22-NUCL-B-RH
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the patient successfully underwent a nephroureterectomy stent insertion using a ultrathane cope nephroureterectomy set for ureteric drainage in the kidney, ureter and bladder.After one day of implantation, the device began leaking around the proximal locking hub.A repeat procedure was required to remove and replace the device.This second procedure was successful.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, and documentation was conducted during the investigation.The device was not returned and therefore we cannot confirm whether this device is conforming or not.Document review was conducted which has established that proper procedures are in place in order to identify/prevent this failure mode prior to distribution.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there was one other reported complaint for this lot number.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7525700
Report Number1820334-2018-01520
Device Sequence Number1607278
Product Code LJE
UDI-Device Identifier00827002481732
UDI-Public(01)00827002481732(17)201219(10)8458259
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberULT8.5-8.5-22-NUCL-B-RH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;